MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLANAV MIFI OPEN-IRRIGATED ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLANAV MIFI OPEN-IRRIGATED ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PMR96200
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event is over 18.Device evaluated by manufacturer: inspection shows the device has what appears to be a pool of adhesive between the tip and the distal seal of ring 1 that is either peeling or has been rubbed off near ring 1.There is also a small cut in the shaft insulation near the tip.Further analysis the substance between the tip and ring1 concluded that no foreign substance was detected, the flakes along with the area where the substance was suspected are both consistent with sheath material from the catheter.Electrical and continuity checks revealed no electrical opens or shorts, all electrode/thermistor/sensor resistances measured in spec and were typical.Functional inspection revealed that the steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.The ablation was verified by using a maestro generator 4000 and the metriq pump and the device was found within specifications.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause was unable to be determined.(b)(4).
 
Event or Problem Description
Reportable based on analysis completed on 17 august 2017.It was reported that there was electrogram (egm) noise and loss of potential occurred.During use of the intellatip mifi open-irrigated ablation catheter no issues were noted with catheter electrode 1-2 or potential before ablation was started.When starting to deliver current noise appeared on electrode 1-2 and no potential was observed.Catheter replacement was suggested, but potential was confirmed when current delivery was halted.The procedure was completed using this device.No patient complications were reported.However; returned device analysis revealed peeling and cut insulation.

Brand Name
INTELLANAV MIFI OPEN-IRRIGATED ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6834424
Report Number2134265-2017-08781
Device Sequence Number1419622
Product Code OAD
UDI-Device Identifier08714729848684
UDI-Public(01)08714729848684(17)20200416(10)0020531648
Combination Product (Y/N)N
PMA/510(K) Number
P150005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2020
Device Model NumberM004PMR96200
Device Catalogue NumberPMR9620
Device Lot Number0020531648
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2017
Initial Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1